Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Nov 8, 2012, 3:44 PM MST. It took effect at Nov 10, 2012, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2012, 3:44 PM MST (22:44 UTC)
- In effect from
- Nov 10, 2012, 6:00 AM MST
- Expired
- Nov 9, 2012, 3:43 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
838 WWUS75 KABQ 082244 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 344 PM MST THU NOV 8 2012 ...STRONGER WINDS TO IMPACT NEW MEXICO FRIDAY AND SATURDAY... .A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM THE WEST COAST FARTHER INLAND TOWARD THE ROCKIES. A VERY STOUT UPPER LEVEL JET WILL ROUND THE BASE OF THIS CYCLONE...AND THESE STRONGER WINDS ALOFT ARE EXPECTED TO GRADUALLY BEGIN MIXING TO THE SURFACE. WINDS WILL STRENGTHEN LATE FRIDAY MORNING AND INTO EARLY FRIDAY AFTERNOON WITH THE STRONGEST SPEEDS OBSERVED OVER THE SOUTHWEST...WEST CENTRAL...AND NORTHWEST MOUNTAINS AND HIGHLANDS. GUSTY WINDS WILL LINGER AT RIDGE TOP LEVEL INTO FRIDAY EVENING WITH STRONGER WINDS ALOFT SPREADING INTO THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. FROM FRIDAY EVENING THROUGH SATURDAY AND SATURDAY EVENING STRONG AND POTENTIALLY DAMAGING WINDS WILL BE POSSIBLE ALONG AND DOWNWIND OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO. AREAS OF BLOWING DUST WILL BE POSSIBLE...AND STRONG CROSS WINDS WILL IMPACT TRAVELERS. NMZ502-505-506-508-091200- /O.NEW.KABQ.WI.Y.0045.121109T1800Z-121110T0600Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- SOUTHWEST MOUNTAINS- 344 PM MST THU NOV 8 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST FRIDAY. * LOCATION...THE SOUTHWEST...WEST CENTRAL...AND NORTHWEST MOUNTAINS AND HIGHLANDS...INCLUDING INTERSTATE 40 FROM GRANTS TO THE ARIZONA BORDER. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS AS HIGH AS 50 MPH. * TIMING...WINDS WILL STRENGTHEN THROUGH THE LATE MORNING AND EARLY AFTERNOON...PEAKING BY MID AFTERNOON. WINDS MAY DIMINISH IN LOWER ELEVATION AREAS FRIDAY EVENING...BUT ARE EXPECTED TO REMAIN QUITE GUSTY AT HIGHER EXPOSED ELEVATIONS THROUGH THE EVENING. * VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN VISIBILITY CAN BE EXPECTED IN DUST PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES. REDUCTIONS MAY BE AS LOW AS 3 MILES AT TIMES. * LOCAL IMPACTS...VISIBILITY WILL BE REDUCED IN DUST PRONE AREAS...AND STRONG CROSS WINDS CAN BE EXPECTED ON NORTHWEST TO SOUTHEAST ORIENTED ROADS. THIS INCLUDES PORTIONS OF INTERSTATE 40 AND U.S. HIGHWAY 180. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521-523>526-529-539-540-091200- /O.NEW.KABQ.HW.A.0012.121110T0600Z-121111T0300Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 344 PM MST THU NOV 8 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. * LOCATION...THE SANDIA...MANZANO...SACRAMENTO...AND CAPITAN MOUNTAINS...AS WELL AS THE ADJACENT HIGHLANDS OF SOUTH CENTRAL...CENTRAL...AND NORTHEASTERN NEW MEXICO. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 55 AND 60 MPH. * TIMING...WINDS WILL BE GUSTY THROUGH THE DAY FRIDAY...BUT WILL INCREASE MORE FRIDAY NIGHT AND INTO SATURDAY. STRONGEST WINDS WILL LIKELY OCCUR MID DAY SATURDAY WITH GUSTS SLOWLY DECREASING AND DIMINISHING LATE SATURDAY EVENING. * VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN VISIBILITY CAN BE EXPECTED IN DUST PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES. REDUCTIONS MAY BE AS LOW AS 1 MILE AT TIMES. * LOCAL IMPACTS...VISIBILITY WILL BE REDUCED IN DUST PRONE AREAS...AND STRONG CROSS WINDS CAN BE EXPECTED ON NORTHWEST TO SOUTHEAST ORIENTED ROADS. THIS INCLUDES PORTIONS OF U.S. HIGHWAYS 60...285...AND 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 52
2 follow-up statements
538 WWUS75 KABQ 091209 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 509 AM MST FRI NOV 9 2012 ...STRONG SOUTHWEST WINDS TO IMPACT NEW MEXICO TODAY THROUGH SATURDAY... .THE JET STREAM WILL ROUND THE BASE OF A VIGOROUS UPPER LEVEL TROUGH AND CROSS NEW MEXICO TODAY THROUGH SATURDAY. AS A RESULT STRONG SOUTHWEST SURFACE WINDS WILL DEVELOP...BEGINNING NEAR THE ARIZONA BORDER TODAY. BELOW 7500 FEET...THE STRONG WINDS WILL WEAKEN WITH SUNSET THIS EVENING. HOWEVER...STRONG WINDS WILL PERSIST ACROSS THE SOUTHWEST MOUNTAINS INTO TONIGHT. WIND SPEEDS WILL REACH THEIR PEAK OVER CENTRAL AND EASTERN NEW MEXICO SATURDAY AS THE JET STREAM SHIFTS EASTWARD ALONG WITH A SURFACE COLD FRONT. VERY STRONG AND POTENTIALLY DAMAGING WINDS WILL BE POSSIBLE ALONG THE CENTRAL AND SOUTH CENTRAL MOUNTAINS BEGINNING EARLY SATURDAY...AND THESE WINDS WILL SPREAD ONTO THE ADJACENT HIGHLANDS AND PLAINS BY LATE MORNING. AREAS OF BLOWING DUST ARE ALSO EXPECTED. NMZ502-505-506-508-092300- /O.CON.KABQ.WI.Y.0045.121109T1800Z-121110T0600Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- SOUTHWEST MOUNTAINS- 509 AM MST FRI NOV 9 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... * LOCATION...THE SOUTHWEST...WEST CENTRAL AND CHUSKA MOUNTAINS...AS WELL AS THE WEST CENTRAL PLATEAU. THIS INCLUDES INTERSTATE 40 WEST OF GRANTS TO THE ARIZONA BORDER. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS AS HIGH AS 50 MPH. * TIMING...WINDS WILL STRENGTHEN DURING THE LATE MORNING AND EARLY AFTERNOON...BEFORE PEAKING IN THE MID AFTERNOON. WINDS WILL WEAKEN WITH SUNSET IN MOST LOCATIONS...BUT THEY WILL REMAIN STRONG ACROSS THE HIGH TERRAIN OF THE SOUTHWEST MOUNTAINS INTO TONIGHT. * VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN VISIBILITY BELOW 1 MILE CAN BE EXPECTED IN DUST PRONE AREAS...SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES * LOCAL IMPACTS...VISIBILITY WILL DROP SUDDENLY AT TIMES IN DUST PRONE AREAS. STRONG CROSS WINDS WILL IMPACT NORTHWEST TO SOUTHEAST ORIENTED ROADS...LIKE I-40 FROM GALLUP TO GRANTS AND HIGHWAY 180 NEAR LUNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ518-522-528-531>533-537-538-092300- /O.EXB.KABQ.HW.A.0012.121110T1300Z-121111T0300Z/ SANTA FE METRO AREA-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS- 509 AM MST FRI NOV 9 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * LOCATION...THE SANTA FE METRO AREA...ESTANCIA VALLEY...FAR NORTHEAST HIGHLANDS...AND EASTERN PLAINS FROM ROY TO ROSWELL. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH. * TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP EARLY SATURDAY MORNING AT HIGHER ELEVATIONS...THEN SPREAD TO LOWER ELEVATIONS BY LATE MORNING. WIND SPEEDS WILL WEAKEN WITH SUNSET. * VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN VISIBILITY BELOW 1 MILE CAN BE EXPECTED IN DUST PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES. * LOCAL IMPACTS...VISIBILITY WILL DROP SUDDENLY AT TIMES IN DUST PRONE AREAS. HAZARDOUS CROSS WINDS WILL IMPACT NORTHWEST TO SOUTHEAST ORIENTED ROADS...LIKE ROUTE 120 FROM OCATE TO ROY AND HIGHWAY 285 FROM VAUGHN TO MESA. LOOSE OBJECTS WILL BECOME AIRBORNE AND LIGHT WEIGHT STRUCTURES MAY TOPPLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ NMZ521-523>526-529-539-540-092300- /O.EXT.KABQ.HW.A.0012.121110T1300Z-121111T0300Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 509 AM MST FRI NOV 9 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * LOCATION...THE SANDIA...MANZANO...SACRAMENTO...AND CAPITAN MOUNTAINS...AS WELL AS THE ADJACENT HIGHLANDS AND HIGH PLAINS OF SOUTH CENTRAL...CENTRAL...AND NORTHEAST NEW MEXICO. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH. * TIMING...STRONG WINDS WILL DEVELOP OVER THE HIGHER ELEVATIONS EARLY SATURDAY MORNING...THEN SPREAD TO LOWER ELEVATIONS BY LATE MORNING. WIND SPEEDS WILL WEAKEN WITH SUNSET. * VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN VISIBILITY BELOW 1 MILE CAN BE EXPECTED IN DUST PRONE AREAS...SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES. * LOCAL IMPACTS...VISIBILITY WILL DROP SUDDENLY AT TIMES IN DUST PRONE AREAS. HAZARDOUS CROSS WINDS WILL IMPACT NORTHWEST TO SOUTHEAST ORIENTED ROADS...LIKE HIGHWAY 380 THROUGH LINCOLN COUNTY AND HIGHWAY 285 FROM WHITE LAKES TO VAUGHN. LOOSE OBJECTS WILL BECOME AIRBORNE AND LIGHT WEIGHT STRUCTURES MAY TOPPLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 44/42
758 WWUS75 KABQ 092243 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 PM MST FRI NOV 9 2012 ...STRONG SOUTHWEST WINDS TO IMPACT NEW MEXICO THROUGH SATURDAY... .THE JET STREAM WILL ROUND THE BASE OF A VIGOROUS UPPER LEVEL TROUGH AND CROSS NEW MEXICO TONIGHT THROUGH SATURDAY. THE STRONG WINDS WILL WEAKEN WITH SUNSET THIS EVENING BELOW 7500 ACROSS THE WEST. HOWEVER...STRONG WINDS WILL PERSIST ACROSS THE SOUTHWEST MOUNTAINS INTO TONIGHT. WIND SPEEDS WILL REACH THEIR PEAK OVER CENTRAL AND EASTERN NEW MEXICO SATURDAY AS THE JET STREAM SHIFTS EASTWARD ALONG WITH A SURFACE COLD FRONT. VERY STRONG AND POTENTIALLY DAMAGING WINDS WILL BE POSSIBLE ALONG THE CENTRAL AND SOUTH CENTRAL MOUNTAINS BEGINNING EARLY SATURDAY...AND THESE WINDS WILL SPREAD ONTO THE ADJACENT HIGHLANDS AND PLAINS BY LATE MORNING. AREAS OF BLOWING DUST ARE ALSO EXPECTED. NMZ518-092345- /O.CAN.KABQ.HW.A.0012.121110T1300Z-121111T0300Z/ SANTA FE METRO AREA- 343 PM MST FRI NOV 9 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE HIGH WIND WATCH. WIND SPEEDS ARE NO LONGER EXPECTED TO BE AS STRONG AS EARLIER THOUGHT THUS THE HIGH WIND WATCH HAS BEEN ALLOWED TO EXPIRE WITH NO OTHER WIND HIGHLIGHTS FOR THE SANTA FE AREA. $$ NMZ521>526-528-529-531>533-537>540-100600- /O.UPG.KABQ.HW.A.0012.121110T1300Z-121111T0300Z/ /O.NEW.KABQ.HW.W.0014.121110T1300Z-121111T0300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 343 PM MST FRI NOV 9 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...SANDIA/MANZANO MOUNTAINS...ESTANCIA VALLEY...FAR NORTHEAST...NORTHEAST...CENTRAL AND SOUTH CENTRAL HIGHLANDS... AND TULAROSA VALLEY...SOUTH CENTRAL MOUNTAINS AND THE EASTERN PLAINS FROM ROY TO ROSWELL. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS UP TO 65 MPH. * TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP EARLY SATURDAY MORNING AT HIGHER ELEVATIONS...THEN SPREAD TO LOWER ELEVATIONS BY LATE MORNING. WIND SPEEDS WILL WEAKEN AFTER DARK. * VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN VISIBILITY BELOW 1 MILE CAN BE EXPECTED IN DUST PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES. * LOCAL IMPACTS...VISIBILITY WILL DROP SUDDENLY AT TIMES IN DUST PRONE AREAS. HAZARDOUS CROSS WINDS WILL IMPACT NORTHWEST TO SOUTHEAST ORIENTED ROADS...LIKE ROUTE 120 FROM OCATE TO ROY AND HIGHWAY 285 FROM VAUGHN TO MESA. LOOSE OBJECTS WILL BECOME AIRBORNE AND LIGHT WEIGHT STRUCTURES MAY TOPPLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ527-530-534>536-100600- /O.NEW.KABQ.WI.Y.0046.121110T1300Z-121111T0300Z/ RATON RIDGE/JOHNSON MESA-UNION COUNTY-QUAY COUNTY-CURRY COUNTY- ROOSEVELT COUNTY- 343 PM MST FRI NOV 9 2012 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MST SATURDAY. * LOCATION...RATON RIDGE/JOHNSON MESA AND THE FAR EASTERN PLAINS. * WINDS...SOUTHWEST SUSTAINED AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP IN THE EARLY MORNING SATURDAY AND CONTINUE THROUGH SUNSET BEFORE DIMINISHING AROUND DARK. * VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN VISIBILITY BELOW 2 MILES CAN BE EXPECTED IN DUST PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES. * LOCAL IMPACTS...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ502-505-506-508-100600- /O.CON.KABQ.WI.Y.0045.000000T0000Z-121110T0600Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- SOUTHWEST MOUNTAINS- 343 PM MST FRI NOV 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATION...THE SOUTHWEST...WEST CENTRAL AND CHUSKA MOUNTAINS... AS WELL AS THE WEST CENTRAL PLATEAU. THIS INCLUDES INTERSTATE 40 WEST OF GRANTS TO THE ARIZONA BORDER. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS AS HIGH AS 50 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH SUNSET THEN WEAKEN AFTER DARK AT MOST LOCATIONS...BUT THEY WILL REMAIN STRONG ACROSS THE HIGH TERRAIN OF THE SOUTHWEST MOUNTAINS INTO TONIGHT. * VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN VISIBILITY BELOW 2 MILES CAN BE EXPECTED IN DUST PRONE AREAS... SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES * LOCAL IMPACTS...VISIBILITY WILL DROP SUDDENLY AT TIMES IN DUST PRONE AREAS. STRONG CROSS WINDS WILL IMPACT NORTHWEST TO SOUTHEAST ORIENTED ROADS...LIKE I-40 FROM GALLUP TO GRANTS AND HIGHWAY 180 NEAR LUNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Nov 8, 3:14 PM MST, 30 minutes earlier.
Area forecast discussion, Nov 8, 3:14 PM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 314 PM MST THU NOV 8 2012 ...SIGNIFICANT STORM SYSTEM HEADED FOR NEW MEXICO... .DISCUSSION...A POTENT UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO CHURN OFF OF THE OREGON COAST. THE FEATURE WILL STEADILY PROPAGATE EASTWARD WITH THE CORE OF THE LOW TRACKING INTO IDAHO AND MONTANA AND SUBSTANTIAL ENERGY EXTENDING SOUTHWARD OVER THE GREAT BASIN AND INTO THE GREATER DESERT SOUTHWEST. A STOUT 130KT JET AT 300MB WILL ROUND THE BASE OF THE BROADER CYCLONE...AND MODELS DEPICT THE JET BISECTING NEW MEXICO INTO SATURDAY. WHILE MODEST MID LEVEL MOISTURE WILL BE DRAWN NORTHEASTWARD INTO NEW MEXICO TONIGHT...THE BULK OF MOISTURE AND FORCING FOR PRECIPITATION WILL ORIGINATE FROM THE POSITIVE VORTICITY ADVECTION AND FRONTOGENETICAL BANDING FRIDAY NIGHT THROUGH EARLY SUNDAY...GENERALLY FAVORING THE NORTH CENTRAL TO NORTHWESTERN HIGH TERRAIN. FOR TONIGHT...BATCHES OF MID TO HIGH LEVEL CLOUDS WILL STREAM UP FROM THE BAJA...BUT WILL LIKELY ONLY PRODUCE SPRINKLES AND VIRGA IN MUCH OF CENTRAL NM. ISOLATED TO SCATTERED SHOWERS IN WESTERN NM MAY PRODUCE MEAGER BUT MEASURABLE PRECIPITATION TONIGHT. LOW TEMPERATURES WILL BE TRICKY DUE TO THE CLOUD COVER AND STIFFENING SOUTHWESTERLIES. A LOT OF MID SLOPE TO RIDGE TOP LOCATIONS MAY RUN WARMER THAN GUIDANCE IS SUGGESTING. AS SOUTHWESTERLIES ALOFT INCREASE INTO FRIDAY...THE MOMENTUM WILL MIX TOWARD THE SURFACE. STRONGEST 700MB WINDS ARE PAINTED IN THE WESTERN AND SOUTH CENTRAL MOUNTAINS OF THE FORECAST AREA. HAVE OPTED TO HOIST WIND ADVISORY FOR WESTERN ZONES WHERE WINDS WILL BE STRONGEST...BUT MUCH OF THE STATE WILL OBSERVE BREEZY TO WINDY CONDITIONS. ANY SHOWERS WILL HELP TRANSFER MOMENTUM ALOFT TO THE SURFACE...AND COOLER TEMPERATURES WILL BE OBSERVED...MOST NOTABLY IN THE WESTERN HALF OF THE STATE. STRONGER 700 MB WINDS AND COOLER TEMPERATURES ASSOCIATED WITH THE APPROACHING THERMAL TROUGH WILL WORK FARTHER INTO NM FRIDAY NIGHT. WINDS AT RIDGE TOPS WILL REMAIN GUSTY IN WESTERN NM THROUGH FRIDAY NIGHT...AND THE SOUTH CENTRAL HIGH TERRAIN WILL ALSO OBSERVE STRENGTHENING GUSTS. IN COMES THE HIGH WIND WATCH WHICH WILL COVER THE CENTRAL TO SOUTH CENTRAL MOUNTAINS FRIDAY NIGHT...SATURDAY...AND SATURDAY EVENING. THIS WILL BE WHERE POTENTIALLY DAMAGING GUSTS AS HIGH AS 60 MPH WILL BE FOUND. FOR THE DAYTIME SATURDAY...MUCH OF THE ADJACENT PLAINS IN EASTERN NEW MEXICO WILL LIKELY NEED A WIND ADVISORY TOO FOR GUSTS UP TO 50MPH. TEMPERATURES ON SATURDAY WILL BE RAPIDLY COOLING OVER THE WESTERN HALF OF THE STATE AS THE PACIFIC FRONT SWEEPS THROUGH...AND PRECIPITATION WILL INCREASE IN INTENSITY AND COVERAGE. FAVORED PRECIPITATION AREAS SATURDAY WILL BE THE NORTHERN TO NORTHWESTERN MOUNTAINS AND A SECONDARY MAXIMUM ALONG AND NEAR THE FRONT WHERE AFOREMENTIONED FRONTOGENESIS WILL DRIVE. HIGHEST ACCUMULATIONS...OF A FEW TO SEVERAL INCHES...WILL BE IN THE JEMEZ...SAN JUAN...AND NW HIGHLANDS WHERE WINTER STORM WATCH WILL ALSO BE ISSUED. INTO SATURDAY EVENING...WINDS ALOFT WILL STAY STRONG...KEEPING RIDGE TOPS GUSTY IN THE CENTRAL TO SOUTH CENTRAL MOUNTAINS. THE FRONT WILL PROGRESS EAST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY EVENING AS WELL. SUNDAY WILL BE STARKLY COLDER AREA WIDE...5 TO 20 DEGREES BELOW AVERAGE...AND BRISK NORTHWEST WINDS WILL ADD A CHILL TO THE AIR. PRECIPITATION WILL DIMINISH STEADILY OVER THE NORTHERN TIER OF THE STATE SUNDAY AND INTO SUNDAY NIGHT. DRIER NORTHWEST FLOW WILL THEN FILL IN FOR MONDAY. A WARMING TREND WILL TRANSPIRE BY MIDDLE OF NEXT WEEK AND ANOTHER STORM SYSTEM WILL BE TRACKING OUR WAY BY THURSDAY AND FRIDAY. 52 && .FIRE WEATHER... BIG CHANGES ARE IN STORE AS A STRENGTHENING UPPER LEVEL TROUGH... CURRENTLY MOVING ONSHORE...APPROACHES THEN CROSSES NEW MEXICO. TODAY...SOUTHWEST FLOW AHEAD OF THE OF THE TROUGH MIXED DOWN TO THE SURFACE RESULTING IN SOME BREEZY SOUTHWEST FLOW. ADDITIONALLY...MID AND HIGH LEVEL CLOUDS INCREASED OVER THE STATE. TEMPERATURES REMAINED WELL ABOVE NORMAL AND AFTERNOON RH VALUES DIPPED BELOW 15 PERCENT ACROSS THE EASTERN PLAIN AND PORTIONS OF THE WEST. SPOTTY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR AN HOUR OR SO DURING THE REMAINDER OF THE AFTERNOON. WITH INCREASING LOW LEVEL MOISTURE...RH RECOVERIES TONIGHT WILL BE A BIT BETTER ACROSS THE WEST WITH FAIR TO GOOD LEVELS AND GENERALLY IN THE LOW END OF FAIR IN THE EAST. PRECIPITATION WILL DEVELOP ACROSS THE HIGHER TERRAIN OF THE WEST AND NORTH OVERNIGHT. AS THE GRADIENT INCREASES ACROSS THE STATE...SOUTHWEST FLOW WILL INCREASE STEADILY DURING THE DAY ON FRIDAY...WITH BREEZY TO WINDY CONDITIONS ALL ZONES BUT ESPECIALLY WEST. TEMPERATURES DECREASE A BIT AND SURFACE DEWPOINTS WILL INCREASE...THEREFORE...DESPITE THE WINDS RH VALUES SHOULD BE TOO HIGH TO SUPPORT WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. SPOTTY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR AN HOUR OR TWO IN THE NORTHEAST PLAINS. VENTILATION WILL ONCE AGAIN BE EXCELLENT AND PRECIPITATION CHANCES WILL INCREASE BUT REMAIN LIMITED TO THE HIGHER TERRAIN OF CENTRAL AND WESTERN ZONES. PRECIPITATION IS EXPECTED TO BE MOST WIDESPREAD ON SATURDAY AS A PACIFIC FRONT ASSOCIATED WITH THE DEEPENING UPPER LEVEL TROUGH CROSSES NEW MEXICO. TEMPERATURES COOL DRAMATICALLY....ESPECIALLY WEST...AND SNOW ACCUMULATIONS ARE POSSIBLE FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. A POTENT JET ROUNDING THE BASE OF THE TROUGH WILL PRODUCE ANOTHER ROUND OF STRONG WINDS AND PARTICULARLY STRONG RIDGE TOP WINDS FRIDAY NIGHT INTO SATURDAY. THE TROUGH AXIS SHOULD MOVE EAST OF THE STATE SUNDAY AFTERNOON AND GUSTY NORTHWEST FLOW RESULTS. TEMPERATURES CONTINUE TO DECREASE... SPECIALLY EAST. WITH CLEARING BEHIND THE SYSTEM AND ADDITIONAL COLD AIR...MONDAY MORNING TEMPERATURES WILL BE QUITE COLD. WARMER AND GENERALLY DRY CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY. EXTENDED MODELS DEPICT ANOTHER SYSTEM APPROACHING AND CROSSING THE STATE LATE IN THE WEEK...POSSIBLY BRINGING ANOTHER ROUND OF PRECIPITATION TO THE STATE. 05 && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS TO CONTINUE FOR ALL TAF SITES AND MOST AREAS THROUGH THE NEXT 24. AFTER 20Z TODAY...SOUTHWEST WINDS MAY GUST TO AROUND 25 KTS OVER THE HIGHER TERRAIN OF THE WEST AND NORTH AS WELL AS THE EASTERN PLAINS. CHANCES FOR RAIN INCREASE AROUND 06Z TO 10Z TONIGHT BUT BEST CHANCES OVERNIGHT WILL BE LIMITED TO THE NORTHERN AND WESTERN HIGHEST TERRAIN. THERE IS A LOW CHANCE OF ISOLD -SHRA AT KFMN AND KGUP EARLY FRIDAY AND CURRENTLY CARRYING VCSH WITH VFR CIGS AND VSBYS. CHANCES OF PRECIPITATION INCREASE AFTER 12Z BUT GENERALLY REMAIN LIMITED TO THE NORTH AND WEST. SOUTHWEST SURFACE WINDS TO INCREASE STEADILY AFTER 12Z FRIDAY MORNING...WITH SPEEDS REACHING 15 TO 25 KTS AND GUSTS TO 35KT FAVORING THE WESTERN AND NORTHERN HIGHER TERRAIN AND OVER AND EAST OF THE CENTRAL HIGH TERRAIN. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 42 61 38 44 / 20 30 50 60 DULCE........................... 31 55 30 40 / 30 50 60 80 CUBA............................ 33 58 32 42 / 30 40 30 70 GALLUP.......................... 37 57 35 41 / 10 20 40 50 EL MORRO........................ 35 58 33 40 / 10 20 30 60 GRANTS.......................... 33 63 34 45 / 10 20 20 40 QUEMADO......................... 40 62 37 48 / 10 20 20 40 GLENWOOD........................ 44 64 42 51 / 20 30 50 40 CHAMA........................... 28 47 31 35 / 30 60 70 80 LOS ALAMOS...................... 40 59 39 47 / 10 20 30 40 PECOS........................... 41 59 38 46 / 10 20 20 30 CERRO/QUESTA.................... 29 54 31 44 / 5 20 30 40 RED RIVER....................... 29 47 31 35 / 5 20 30 50 ANGEL FIRE...................... 28 52 32 42 / 5 20 20 40 TAOS............................ 33 57 36 46 / 5 20 30 40 MORA............................ 39 59 38 48 / 5 10 20 30 ESPANOLA........................ 35 65 34 53 / 5 10 20 40 SANTA FE........................ 40 61 38 48 / 10 10 20 40 SANTA FE AIRPORT................ 40 63 38 51 / 10 10 20 30 ALBUQUERQUE FOOTHILLS........... 46 68 42 55 / 5 10 10 30 ALBUQUERQUE HEIGHTS............. 48 67 44 56 / 5 10 10 30 ALBUQUERQUE VALLEY.............. 44 70 40 59 / 5 10 10 30 ALBUQUERQUE WEST MESA........... 45 68 41 56 / 5 10 10 30 LOS LUNAS....................... 49 71 40 62 / 5 10 10 20 RIO RANCHO...................... 45 67 41 55 / 5 10 10 30 SOCORRO......................... 50 72 44 66 / 5 10 10 20 SANDIA PARK/CEDAR CREST......... 39 67 35 55 / 10 10 20 40 TIJERAS......................... 43 68 39 56 / 10 10 20 30 MORIARTY/ESTANCIA............... 38 66 36 55 / 5 10 10 20 CLINES CORNERS.................. 42 63 40 53 / 5 10 10 20 GRAN QUIVIRA.................... 44 65 43 56 / 5 10 20 30 CARRIZOZO....................... 43 68 43 60 / 5 10 20 30 RUIDOSO......................... 44 60 47 54 / 5 10 20 40 CAPULIN......................... 34 66 38 56 / 0 5 5 10 RATON........................... 36 67 37 58 / 0 5 5 20 SPRINGER........................ 39 71 38 60 / 0 5 5 10 LAS VEGAS....................... 43 65 38 53 / 0 10 10 20 CLAYTON......................... 46 77 44 65 / 0 0 0 5 ROY............................. 46 71 42 61 / 0 5 5 10 CONCHAS......................... 47 77 47 69 / 0 5 5 10 SANTA ROSA...................... 49 75 45 67 / 0 5 5 10 TUCUMCARI....................... 48 79 50 72 / 0 5 5 5 CLOVIS.......................... 47 79 47 71 / 0 5 10 10 PORTALES........................ 47 79 47 73 / 0 5 10 10 FORT SUMNER..................... 50 78 47 70 / 0 5 5 10 ROSWELL......................... 51 82 52 79 / 0 5 10 10 PICACHO......................... 49 74 48 70 / 0 5 10 10 ELK............................. 48 70 47 64 / 0 10 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ521-523>526-529-539-540. WIND ADVISORY FROM 11 AM TO 11 PM MST FRIDAY FOR THE FOLLOWING ZONES...NMZ502-505-506-508. WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES...NMZ503-510-511. && 52
Hazardous weather outlook, Nov 8, 6:00 AM MST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST THU NOV 8 2012 NMZ501>540-091300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MST THU NOV 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A POTENT UPPER LEVEL TROUGH WILL CROSS NEW MEXICO SLOWLY FROM THE WEST FRIDAY THROUGH THE WEEKEND WITH STRONG SOUTHWEST WINDS...MUCH COLDER TEMPERATURES AREAWIDE AND ACCUMULATING SNOW ACROSS WESTERN AND NORTHERN AREAS. WIND GUSTS MAY PEAK NEAR 50 MPH ACROSS THE WESTERN MOUNTAINS AND PLATEAU FRIDAY AFTERNOON...ACROSS THE HIGH TERRAIN FRIDAY NIGHT...THEN ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY. THE STRONGEST WINDS MAY IMPACT THE SOUTH CENTRAL MOUNTAINS ON SATURDAY...WHEN GUSTS COULD REACH 60 MPH. ACCUMULATING SNOW WILL BEGIN IN EARNEST ACROSS WESTERN AND NORTHERN AREAS FRIDAY NIGHT AND SATURDAY AS A STRONG COLD FRONT PENETRATES THE STATE FROM THE WEST. PERIODS OF SNOW MAY CONTINUE IN THESE AREAS THROUGH SUNDAY...WITH THE POTENTIAL FOR A FEW TO SEVERAL INCHES OF SNOW ACCUMULATION. MUCH COLDER AIR BEHIND THE COLD FRONT SHOULD LIMIT HIGH TEMPERATURES 5 TO 20 DEGREES BELOW NORMAL ON SUNDAY. WITH A FRESH COAT OF SNOW AND CLEARING SKIES...LOW TEMPERATURES SUNDAY NIGHT WILL PLUMMET TO NEAR ZERO IN THE WESTERN AND NORTHERN MOUNTAINS WITH TEENS AT LOWER ELEVATIONS ACROSS THE WEST AND NORTH. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:44 PM MST | Wind Advisory | ABQ | 31 hr | |
| Nov 8, 3:59 PM MST | Winter Storm Watch | ABQ | 24 hr |
Nearby
High Wind Watches in New Mexico, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.